Nearly 2 years

I had debulking surgery and a colostomy in July 2014 and chemo until Jan 2015. Have been all clear since then and getting on with living life to the full. Some days I wake up and every part of me aches and I can hardly walk. Other days I leap out of bed full of the joys of summer. It's been 2 years and I still get good days, bad days. Am wondering if it's the op or the chemo, and hoping that it will improve. Is it still early days or will it always be like this?

6 Replies

oldestnewest
  • Sorry can't answer your question as been on and off chemo since Jan 14. Just wanted to say that I'm pleased for you that you've had a 18 months so far and long may this continue for you. I've read of others who are still coping with the side effects of chemo many years later, it is all individual. Sorry that won't help you much

    Dawn xx

  • I had chemo in Feb 12 and can honestly say it has taken 3yrs to get my full strength back. The tiredness that hit me after a few hours was so exhausting and I thought I would never get back to my old self but at long last its happened. I have now got back to our lovely coastal walks and it does also help to lift your spirits if you can manage a short walk each day. Have you mentioned how you are feeling to your oncologist or GP it is worth a mention. My oncologist reassured me everything was ok and just the norm. X Lynda X

  • Thanks. I do try to keep active. Maybe too active sometimes. I probably need to listen to my body more and pace myself a bit.

  • Perhaps some of it is also the menopause if you hadn't already started it before your surgery. Mine is nearly 3 years and it has improved a lot over the last year. Some days I felt like a 90 year old trying to get out of bed!

    Best wishes to you

    Gail

  • Thanks Gail. My mum is 84 and she does a lot better than me on some days.....

  • I am your timing buddy had my surgery and chemo around the same time 😀 My GP reckons it can take 2 years to recover from the surgery and then you have to add in the chemotherapy. I reckon you are doing well. I really have to pace myself and some days it is only the low dose of steroids and oromorph that keep me going. Time certainly helps though. Let's hang in there!

You may also like...